Alert archive / Arkansas / Freeze Warnings in 2018
Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Apr 14, 2018, 9:55 PM CDT for McCurtain County, Oklahoma; Howard County, Sevier County, Arkansas. It took effect at Apr 15, 2018, 2:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 9:55 PM CDT (02:55 UTC)
- In effect from
- Apr 15, 2018, 2:00 AM CDT
- Expired
- Apr 15, 2018, 4:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
Counties Howard County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
278 WWUS74 KSHV 150255 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 955 PM CDT Sat Apr 14 2018 ...Freezing temperatures expected early Sunday morning... ARZ050-051-OKZ077-151400- /O.NEW.KSHV.FZ.W.0002.180415T0700Z-180415T1400Z/ Sevier-Howard-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Idabel, and Broken Bow 955 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SUNDAY... The National Weather Service in Shreveport has issued a Freeze Warning, which is in effect from 2 AM to 9 AM CDT Sunday. * EVENT...Temperatures at or below freezing. * TIMING...Very early Sunday morning through mid morning. * IMPACT...Sensitive vegetation may be killed or damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ 12
1 follow-up statement
977 WWUS74 KSHV 150900 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 400 AM CDT Sun Apr 15 2018 ...Lake Wind Advisory is in effect for all of the region today... ARZ050-051-OKZ077-152100- /O.CAN.KSHV.FZ.W.0002.000000T0000Z-180415T1400Z/ /O.NEW.KSHV.LW.Y.0025.180415T1400Z-180415T2100Z/ Sevier-Howard-McCurtain- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Idabel, and Broken Bow 400 AM CDT Sun Apr 15 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... ...FREEZE WARNING IS CANCELLED... The National Weather Service in Shreveport has issued a Lake Wind Advisory, which is in effect from 9 AM this morning to 4 PM CDT this afternoon. The previous Freeze Warning has been cancelled. * EVENT...Northwest winds will increase to 15-20 mph today with higher gusts around 25 mph. * TIMING...Through 4 PM this afternoon. * IMPACT...Rough chop on area lakes is expected, which will make boating very hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-152100- /O.NEW.KSHV.LW.Y.0025.180415T1400Z-180415T2100Z/ Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 400 AM CDT Sun Apr 15 2018 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... The National Weather Service in Shreveport has issued a Lake Wind Advisory, which is in effect from 9 AM this morning to 4 PM CDT this afternoon. * EVENT...Northwest winds will increase to 15-20 mph today with higher gusts around 25 mph. * TIMING...Through 4 PM this afternoon. * IMPACT...Rough chop on area lakes is expected, which will make boating very hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$ 19
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 14, 7:12 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 14, 7:12 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 712 PM CDT Sat Apr 14 2018 .DISCUSSION... Update to drop the Lake Wind Advisory headline from the products, as it expired at 7 PM. Gusty winds may continue for a few more hours but should for the most part be below criteria. More in- depth update to come at the regular time. /12/ && .PREV DISCUSSION... /issued 640 PM CDT Sat Apr 14 2018/ AVIATION... Scattered -SHRA finally have pushed east of keld and kmlu early this evening, though VFR CIGS persisted at all but klfk where SKC conditions were occurring. Last night's cold frontal boundary has resulted breezy west-northwest early this evening /10-15 kts sustained/, but a notable declination will occur shortly after sunset at all terminals /below 10 kts/. VFR CIGS will become FEW- SKC for the majority of the terminals, through SCT VFR may linger at keld and kmlu. Breezy west-northwest winds to make a return mid-morning tomorrow with sustained speeds of 10-20 kts /and higher gusts/ is expected. /29/ PREV DISCUSSION... /issued 356 PM CDT Sat Apr 14 2018/ DISCUSSION... Last of the showers slowly pushing east across LA. For that reason, and for the expiration time of 7 pm for a LWA, have included a remainder of aftn pre first period into fcst. Cancelled LWA for eastern portions of area with package as stgr winds have remained upstream. Do expect another LWA to be issued areawide Sunday as upstream winds around base of trough have been gusting well over 40 kts around, and to the north of the panhandle region. Dewpoints into the 20s beginning to enter nw portions of area. As winds will stay up tonight, expecting overnight lows to remain in the 30s, although extreme northern portions may flirt with frzg temps. Will hold off on any freeze warnings and will reexamine for Sunday night as radiation cooling conditions to set up. A weaker cold front move across area mid week and moisture convergence quite marginal for convection but will leave in isold aftn/eve on Wednesday across southern portions of area. Another wknd round of tstms on tap, whether they will three peat on the severity will remain to be seen./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 39 60 37 72 / 10 0 0 0 MLU 41 60 37 69 / 10 0 0 0 DEQ 33 57 33 68 / 0 0 0 0 TXK 36 57 35 68 / 0 0 0 0 ELD 37 57 35 69 / 10 0 0 0 TYR 37 61 40 74 / 0 0 0 0 GGG 37 61 37 73 / 0 0 0 0 LFK 40 65 41 76 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/29/07
Hazardous weather outlook, Apr 14, 11:42 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1142 AM CDT Sat Apr 14 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151645- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1142 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Thunderstorms have ended, and isolated showers will continue to diminish this afternoon. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms may return by the middle of next week with another cold front shifting into the region. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 07
In the hours before
Local storm report, Apr 14, 4:25 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG 1 NNE SHREVEPORT 32.49N 93.79W
04/13/2018 CADDO LA BROADCAST MEDIA
LARGE UPROOTED TREE CAUSED MAJOR STRUCTURAL
DAMAGE TO 2 STORY HOME ON 2600 BLOCK OF
STONEWALL IN QUEENSBOROUGH NEIGHBORHOOD.
&&
25Local storm report, Apr 14, 4:27 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 3 NE SHREVEPORT 32.50N 93.76W
04/13/2018 CADDO LA BROADCAST MEDIA
MAJOR STRUCTURAL DAMAGE TO GALILEE LEARNING
CENTER ON 1600 GARY STREET, QUEENSBOROUGH
NEIGHBORHOOD. NO INJURIES REPORT.
&&
25Local storm report, Apr 14, 9:06 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
906 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TORNADO 6 SSW WASKOM 32.40N 94.10W
04/13/2018 HARRISON TX NWS STORM SURVEY
AN EF-0 TORNADO TOUCHED DOWN ALONG FM 9 NEAR FM 451 IN
HARRISON COUNTY AND THEN PROCEEDED TO SPORADIC TREE
DAMAGE NORTHEASTWARD INTO CADDO PARISH WHERE IT LIFTED
NEAR GREENWOOD. THE TORNADO HAD MAXIMUM WINDS OF 80 MPH
AND A MAXIMUM WIDTH OF 100 YARDS.
&&
MDUPLANTLocal storm report, Apr 14, 9:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TORNADO 7 SW SHREVEPORT 32.40N 93.88W
04/14/2018 CADDO LA NWS STORM SURVEY
*** 1 FATAL *** A STRONG EF-1 TORNADO TOUCHED DOWN JUST
WEST OF HIGHWAY 3132 AND JUST SOUTH OF I-20. THE TORNADO
DID CONSIDERABLE TREE DAMAGE IN SHREVEPORT AND IN RED
CHUTE. THERE WAS ONE 2 YEAR OLD KILLED BY A FALLING TREE
NEAR RED CHUTE. THE TORNADO WAS 22.52 MILES LONG AND 1100
YARDS WIDE AT ITS WIDEST. THE TORNADO HAD A MAXIMUM WIND
SPEED OF 110 MPH.
&&
MDUPLANTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:00 AM CDT | Lake Wind Advisory | SHV | McCurtain | 15 hr |
| Apr 15, 2:59 PM CDT | Freeze Warning | SHV | McCurtain | 18 hr |
Nearby
Freeze Warnings in Arkansas, 2018Freeze Warnings in Oklahoma, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.